MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE,15MM L, 1.8 OD STYLET; CT STEROTACTIC ACCESSORY

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE,15MM L, 1.8 OD STYLET; CT STEROTACTIC ACCESSORY
Model Number INS-0392
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the always-on tip tracked 21ga anso cytology needle failed to retract.The issue occurred during an endotracheal bronchoscopy.One needle was tested before use and failed to retract.Another needle from the same lot was retrieved, tested, and used to gather tissue samples, but failed to retract once inside the patient when there was no failure outside the patient.There were no reports of patient harm or impact.The user facility reported this event under medwatch 4200820000-2023-8005.This event is reported under the following patient identifiers: (b)(6): first device (failed to retract prior to patient insertion); (b)(6): second device (failed to retract while inside the patient).This medical device report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, but the investigation is in progress.Follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
Correction to the initial medwatch as the subject device will not be evaluated as this complaint is related to a product that is currently being removed from the market.Therefore, this device is being investigated under an unrelated recall.If additional information becomes available, this report will be supplemented accordingly.

Brand Name
ALWAYS-ON TIP TRACKED 21GA ANSO CYTOLOGY NEEDLE,15MM L, 1.8 OD STYLET
Common Device Name
CT STEROTACTIC ACCESSORY
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center drive
st.louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center drive
st.louis MO 63114
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17484692
Report Number3007222345-2023-00151
Device Sequence Number7246103
Product Code JAK
UDI-Device Identifier00815686020613
UDI-Public00815686020613
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K122106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINS-0392
Device Lot Number04989210205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityHispanic